Alert archive / New York / Gale Warnings in 2023
Gale Warning 9, NWS New York, NY
NWS New York, NY issued this gale warning at Mar 10, 2023, 3:33 AM EST. It took effect at Mar 11, 2023, 6:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2023, 3:33 AM EST (08:33 UTC)
- In effect from
- Mar 11, 2023, 6:00 AM EST
- Expired
- Mar 11, 2023, 3:36 PM EST
- In force
- 10 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
203 WHUS71 KOKX 100833 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 333 AM EST Fri Mar 10 2023 ANZ350-353-355-102145- /O.NEW.KOKX.SC.Y.0036.230311T0300Z-230311T1100Z/ /O.NEW.KOKX.GL.W.0009.230311T1100Z-230311T2300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 333 AM EST Fri Mar 10 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST SATURDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EST SATURDAY... * WHAT...For the Gale Warning, northeast winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 9 feet expected. For the Small Craft Advisory, east winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm. * WHEN...For the Gale Warning, from 6 AM to 6 PM EST Saturday. For the Small Craft Advisory, from 10 PM this evening to 6 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ331-332-335-338-340-345-102145- /O.NEW.KOKX.SC.Y.0036.230311T0500Z-230311T2300Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 333 AM EST Fri Mar 10 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SATURDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...From midnight tonight to 6 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
5 follow-up statements
314 WHUS71 KOKX 102108 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 408 PM EST Fri Mar 10 2023 ANZ350-353-355-111015- /O.EXT.KOKX.SC.Y.0036.230310T2108Z-230311T1100Z/ /O.CON.KOKX.GL.W.0009.230311T1100Z-230311T2300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 408 PM EST Fri Mar 10 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EST SATURDAY... * WHAT...For the Gale Warning, northeast winds 20 to 30 kt with gusts up to 35 kt and seas 6 to 9 feet expected. For the Small Craft Advisory, southeast winds 20 to 30 kt and seas 5 to 8 feet. * WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm. * WHEN...For the Gale Warning, from 6 AM to 6 PM EST Saturday. For the Small Craft Advisory, until 6 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ331-332-335-338-340-345-111015- /O.CON.KOKX.SC.Y.0036.230311T0500Z-230311T2300Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 408 PM EST Fri Mar 10 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SATURDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...From midnight tonight to 6 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
642 WHUS71 KOKX 110024 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 724 PM EST Fri Mar 10 2023 ANZ350-353-355-111330- /O.CON.KOKX.SC.Y.0036.000000T0000Z-230311T1100Z/ /O.CON.KOKX.GL.W.0009.230311T1100Z-230311T2300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 724 PM EST Fri Mar 10 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EST SATURDAY... * WHAT...For the Small Craft Advisory, E winds increasing to 25 to 30 kt and seas building to 5 to 8 ft. For the Gale Warning, NE winds 25 to 30 kt with gusts up to 35 kt and seas 7 to 10 ft expected. * WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm. * WHEN...For the Small Craft Advisory, until 6 AM EST Saturday. For the Gale Warning, from 6 AM to 6 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ331-332-335-338-340-345-111330- /O.CON.KOKX.SC.Y.0036.230311T0500Z-230311T2300Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 724 PM EST Fri Mar 10 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SATURDAY... * WHAT...NE winds 20 to 25 kt with gusts up to 30 kt expected. Seas 3 to 5 ft also expected on the Sound east of Orient Point. * WHERE...Long Island Sound, the bays of Long Island, and New York Harbor. * WHEN...From midnight tonight to 6 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
484 WHUS71 KOKX 110824 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 324 AM EST Sat Mar 11 2023 ANZ350-353-355-112130- /O.CON.KOKX.SC.Y.0036.000000T0000Z-230311T1100Z/ /O.CON.KOKX.GL.W.0009.230311T1100Z-230311T2300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 324 AM EST Sat Mar 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...For the Gale Warning, northeast winds 20 to 30 kt with gusts up to 35 kt and seas 5 to 8 feet expected. For the Small Craft Advisory, east winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm. * WHEN...For the Gale Warning, until 6 PM EST this evening. For the Small Craft Advisory, until 6 AM EST early this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ331-332-335-338-340-345-112130- /O.CON.KOKX.SC.Y.0036.000000T0000Z-230311T2300Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 324 AM EST Sat Mar 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
541 WHUS71 KOKX 111751 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 1251 PM EST Sat Mar 11 2023 ANZ355-120700- /O.CAN.KOKX.GL.W.0009.000000T0000Z-230311T2300Z/ /O.NEW.KOKX.SC.Y.0037.230311T1751Z-230312T2200Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1251 PM EST Sat Mar 11 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SUNDAY... ...GALE WARNING IS CANCELLED... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until 6 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-353-112300- /O.CON.KOKX.GL.W.0009.000000T0000Z-230311T2300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 1251 PM EST Sat Mar 11 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northeast winds 20 to 25 kt with gusts up to 35 kt and seas 6 to 9 feet. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 6 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ331-332-335-338-340-345-112300- /O.CON.KOKX.SC.Y.0036.000000T0000Z-230311T2300Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 1251 PM EST Sat Mar 11 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 2 to 4 feet. * WHERE...Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 6 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
455 WHUS71 KOKX 112036 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 336 PM EST Sat Mar 11 2023 ANZ350-353-120945- /O.CAN.KOKX.GL.W.0009.000000T0000Z-230311T2300Z/ /O.EXB.KOKX.SC.Y.0037.000000T0000Z-230313T1000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 336 PM EST Sat Mar 11 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY... ...GALE WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Fire Island Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 6 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds will only be a factor through early this evening, otherwise high seas will be due to an easterly swell from offshore low pressure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ331-332-335-338-340-345-112145- /O.CAN.KOKX.SC.Y.0036.000000T0000Z-230311T2300Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 336 PM EST Sat Mar 11 2023 ...SMALL CRAFT ADVISORY IS CANCELLED... Occasional 25 kt gusts are possible through early this evening. $$ ANZ355-120945- /O.EXT.KOKX.SC.Y.0037.000000T0000Z-230313T1000Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 336 PM EST Sat Mar 11 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT MONDAY... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 4 to 7 feet. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until 6 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds will only be a factor through early this evening, otherwise high seas will be due to an easterly swell from offshore low pressure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Mar 10, 12:37 AM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Mar 10, 12:37 AM EST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service New York NY
1237 AM EST Fri Mar 10 2023
.SYNOPSIS...
Weak high pressure over the region tonight will slide east on
Friday. Low pressure will then move across Friday night and
pass southeast of Long Island Saturday into Saturday night.
Weak high pressure on Sunday will give way to a large and slow
moving storm from late Sunday night through Tuesday. The storm
should slowly pull away Tuesday night into Wednesday, with high
pressure returning Wednesday into Thursday.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Parts of SE CT and the forks of Long Island are seeing some
clouds associated with a weak back door front that has moved
into those areas, and which should remain nearly stationary
overnight. Clear skies elsewhere should give way to sct high
clouds overnight while winds diminish.
Temps will fall to the lower/mid 30s in the NYC metro area, and
into the 20s elsewhere.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
The focus in the short term will be on a strengthening mid level
shortwave moving into the Great Lakes region Friday morning, and
reaching the NYC region Friday night. As this shortwave moves
towards the region, it will gradually deepen and become closed
off. At the surface, low pressure approaches the area on Friday.
As the low moves offshore, passing south of the region, it will
gradually deepen, with an inverted trough developing over
portions of the area.
In terms of weather, conditions are expected to remain dry, for
most of Friday. We should see clouds gradually thicken and lower
through the day. Precipitation starts to overspread the region
from west to east, mainly during the evening commute. Thinking
that it starts off snow across Orange County, rain closer to the
coast, and a rain/snow mix in between (Lower Hudson Valley,
portions of far interior NE NJ, and northern portions of
southern CT). As the evening and overnight progress, colder air
starts moving into the area as the low gradually deepens. Winds
will shift more from the SE or E to more of a NE direction. This
will allow the precipitation to gradually change over to all
snow, from north to south. the last place to see the change over
to snow will be the southern portions of Long Island and NYC,
which may not occur until some time after midnight.
Precipitation should linger into Saturday, mainly in the form of snow
or a rain/snow mix as a surface trough remains over there
region as the low moves away.
Based on the 09/12Z forecast models confidence is fairly high on
meeting advisory snowfall criteria for portions of the interior,
with lesser confidence closer to the coast. The biggest
concerns closer to the coast will be how long the warm air
remains in place, before the change to snow, as well as temps
very close to freezing along the coast.
Winter Weather Advisories are now in effect for all of the
Lower Hudson Valley, Fairfield and New Haven counties in CT, and
portions of NE NJ. It would not surprise me with subsequent
forecast to see either 1- the winter weather advisory headlines
expanded closer to the coast and 2- the potential for Warning
headlines needed across the far interior (mainly Orange county).
Snowfall amounts where the advisory is in effect range from 3-6
inches, 1-3 inches expected outside the advisory area.
Forecast highs on Friday will be in the lower and mid 40s, with
highs on Saturday in the upper 30s to mid 40s. Lows Friday night
will fall into the upper 20s and lower 30s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Main focus is on the storm progged by global model guidance to
impact the area mainly from late Sunday night into Tuesday.
Vertically stacked high pressure will slide across on Sunday,
with high temps mainly in the mid 40s, a couple degrees below
normal. Then a complex scenario shapes up for Mon into Tue
night, with a lead shortwave trough approaching Sunday night,
then a deepening upper trough over the Great Lakes phasing with
both southern branch energy to its south and northern branch
energy digging on its back side Mon into Tue. Both the ECMWF/GFS
show this phasing, with the GFS later to make it happen likely
because too progressive, so this forecast leans in favor of the
ECMWF, with a low track somewhere off the coast, either closer
to the coast (00Z cycle) or closer to the 40N/70W benchmark (12Z
cycle). Since the high over the area on Sunday will be weak and
also not cold enough, thermal profiles over the area per
partial thicknesses will likely be too warm to allow
accumulating snow Mon into Mon night except possibly the higher
elevations NW of NYC. Taking the more bullish 12Z ECMWF as a
perfect prog, it would still likely take until late Mon night
and daytime Tue to see accumulating snow outside of the higher
elevations as its modeled sfc low draws down colder air on its
back side. That scenario would probably result in heavier snow
occurring inland, with lighter snow for the NYC metro area and
immediate CT coast, and little accumulation for Long Island.
The low will be slow to pull away Tue into Tue night, with fair
wx not forecast until Wed-Thu.
Temperatures during the long term will generally be at or below
average through Tue, with a gradual warming trend closer to
normal Wed-Thu.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
High pressure remains in place overnight, and weakens Friday as low
pressure approaches from the west. The low moves through the area
Friday night.
VFR until late Friday afternoon, 20Z to 21Z, when ceilings begin to
lower to MVFR, with a low chance of IFR toward 00Z and into the
evening. Light rain begins late in the afternoon along the coast
with a rain/snow mix inland. Rain continues along the coast through
late Friday evening, with a transition to all snow occurring north
of New York City. Timing of the onset of precipitation, and the
transition to snow is uncertain and may be off an hour or two.
Light N wind continues overnight, then winds become light out of the
ESE during Friday, possibly S along the coast. Winds shift back to
the ENE Friday night. There is uncertainty with the wind directions,
and timing of wind shifts, which will depend on the track and timing
of the low moving into the area.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
No unscheduled amendments until Friday afternoon. Conditions lower
to MVFR with rain developing late in the afternoon. Timing of onset
of rain, and then the transitions to a rain/snow mix and then snow
Saturday morning may be off by an hour or two.
OUTLOOK FOR 06Z FRIDAY THROUGH TUESDAY...
Late Fri night...MVFR to IFR in rain along the coast early, becoming
an rain/snow mix before becoming all snow by Saturday morning. Any
rain/snow mix at 06Z north of New York City becomes all snow.
Sat...MVFR to IFR in snow early in the morning, becoming a rain/snow
mix along the coast, and tapering off and ending.
Becoming VFR late in the day. 20-25 kt gusts.
Sun...VFR. N wind15-20kt G20-25kt.
Mon and Tue...MVFR in RA coast and RA/SN inland. ENE 20-25 kt gusts.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90.
&&
.MARINE...
Sub-SCA cond for all waters through Friday, though the outer
ocean waters may flirt with 5 ft Fri afternoon. By Fri night,
winds and ocean seas will pick up. with SCA becoming likely
across all waters late. Then on Saturday, gusts over 25 kt will
be likely for all waters, with a chance of minimal gales on the
ocean.
SCA cond in N flow should continue mainly on the ocean waters
Sat night, with some 5-foot seas on the outer ocean waters
lingering into Thu morning.
Strengthening low pressure should bring SCA cond to the ocean waters
daytime Mon and to all waters thereafter through the forecast
period. A brief period of easterly gales may be possible on the
ocean and the ern Sound/bays late day Mon into Mon eve, and should
be more likely on most waters in offshore NW flow Tue into Tue
night.
&&
.HYDROLOGY...
No hydrologic impacts are expected through the middle of next
week.
&&
.TIDES/COASTAL FLOODING...
A coastal low passing to the south and east of the area Friday
night into Saturday night could result in minor coastal
flooding around the times of high tide. The minor coastal
flooding looks to be more localized for Friday night and then
become more widespread Saturday into Saturday night. The highest
of the total water level forecasts will be Saturday night.
The most likely shorelines to experience the minor coastal
flooding will be the South Shore Bays to some lesser extent, the
lower NY Harbor and Western Long Island Sound. For Saturday
night, these areas need generally around 1.7 to 2 feet surge to
get minor flooding.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Weather Advisory from 6 PM this evening to 10 AM EST
Saturday for CTZ005-006-009-010.
NY...Winter Weather Advisory from 6 PM this evening to 10 AM EST
Saturday for NYZ067>071.
NJ...Winter Weather Advisory from 6 PM this evening to 10 AM EST
Saturday for NJZ002-004-103>105.
MARINE...None.
&&
SYNOPSIS...BC/BG
NEAR TERM...BC/BG
SHORT TERM...BC
LONG TERM...BG
AVIATION...MET/MW
MARINE...BC/BG
HYDROLOGY...BC/BG
TIDES/COASTAL FLOODING...Hazardous weather outlook, Mar 9, 4:39 PM EST, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service New York NY 439 PM EST Thu Mar 9 2023 CTZ005-006-NJZ002-NYZ067>070-102145- Northern Fairfield-Northern New Haven-Western Passaic-Orange-Putnam- Rockland-Northern Westchester- 439 PM EST Thu Mar 9 2023 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 10 AM EST SATURDAY... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. A storm Monday and Tuesday of next week may also have potential to bring significant snowfall accumulation, especially to the higher elevations. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed for snowfall reports Friday night into Saturday morning. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ007-008-102145- Northern Middlesex-Northern New London- 439 PM EST Thu Mar 9 2023 This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A storm Tuesday of next week may have potential to bring significant snowfall accumulation, especially to the higher elevations. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ009-010-NJZ004-103>105-NYZ071-102145- Southern Fairfield-Southern New Haven-Eastern Passaic-Western Bergen- Eastern Bergen-Western Essex-Southern Westchester- 439 PM EST Thu Mar 9 2023 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 10 AM EST SATURDAY... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed for snowfall reports Friday night into Saturday morning. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ011-012-NJZ006-106>108-NYZ072>075-078>081-176>179-102145- Southern Middlesex-Southern New London-Hudson-Eastern Essex- Western Union-Eastern Union-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 439 PM EST Thu Mar 9 2023 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-102145- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 439 PM EST Thu Mar 9 2023 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A storm may have potential to bring easterly gales to the eastern ocean waters, and the eastern Sound and bays, late day Monday into Monday night. More widespread northwesterly gales may be possible on most waters daytime Tuesday into Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 3:33 AM EST | Small Craft Advisory | OKX | 36 hr | |
| Mar 10, 4:31 PM EST | Coastal Flood Advisory | OKX | Nassau, Queens, Suffolk, Westchester | 35 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.